Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV/MED Related Skin Rash
Nov 16, 2005

Recently after having been on a med combo of 3TC+Atazanavir+Viread (T4 >300 VL <50) for 2 years I have developed a skin rash (similar in appearance to acne) on my chest and extreme itching of the arms and inside the upper thighs (without rash). Is this common to develope these adverse reactions to meds long after starting them? I thought most reactions occur soon after initial combo startup and may clear up after time. Also, is there an OTC treatment/medication effective in treating the rash and for the control/reduction of the itching?

Response from Dr. Henry

It is unusual for a skin side effect to develop after 2 years of therapy can it can happen. I recommend seeing a skin specialist to pin down the nature of your rash which can be due to severe dry skin, eosinophilic folliculitis, and other conditions--the treatment varies depending on the diagnosis. Often topical steroids, topical or sytemic antifungals, and antihistamines can help depending on the actual condition that is present. KH



Previous
fat accumulation in face
Next
thorasic cramping

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement